# SDR QMLA2016110116122

- Difficulty date: November 1, 2016
- Submitted: November 3, 2016
- Operation: Air carrier
- Aircraft: N459AM
- Make and model: Bell 407
- Aircraft serial: 54392
- Aircraft time: 1,359 hours, 4,111 cycles
- Engine: Allsn 250C47B
- Engine time: 6,017 hours, 6,730 cycles
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Latch
- Part number: 20899401
- Part serial: NSN
- Condition: Stuck
- Location: Door
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON POST FLIGHT CHECK AT BASE, LITTER DOOR HANDLE BECAME STUCK IN THE OPEN POSITION. THIS HAS HAPPENED SEVERAL TIMES IN RECENT PAST. THE DECISION WAS MADE TO REPLACE THE ENTIRE LATCH ASSY AND MECHANISM. POSSIBLE CAUSES COULD BE THAT MEDICAL CREW MEMBERS ARE USING THE CREW DOOR THAT IS ATTACHED TO THE LITTER DOOR TO GET IN AND OUT OF THE AIRCRAFT. THEREFORE CREATING STRESS ON THE LITTER DOOR LATCH PINS THAT SECURE LITTER DOOR TO AIRFRAME. OVER TIME I BELIEVE THESE HINGES AND LATCH PINS BECOME WEAK AND COULD POSSIBLY BE GETTING BENT AND CAUSING A BINDING ISSUE. THIS AIRCRAFT HAS RETURNED TO SERVICE FOLLOWING THE LATCH REPLACEMENT.  NO FURTHER DEFECTS NOTED.
